MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 9.5MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FLIPCUTTER II, SHORT 9.5MM; MANUAL INSTR, GENERAL SURGICAL
Model Number FLIPCUTTER II, SHORT 9.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/29/2025, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-1204as-95 flipcutter tip of the device broke off during the surgery, and fragments fell into the patient.The surgeon was unable to remove all of the fragments, and some remain inside the patient.The surgery was completed using a new product in a different size.The patient's bone quality is reported to be hard.No revision surgery is currently planned.This occurred during use in an acl reconstruction surgery case with no patient effect.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-1204as-95 batch 3261135006 was received for evaluation.Visual inspection revealed that the tip of the device had broken off from the shaft.Evaluation of the received pieces confirmed that the pieces are fragments of the tip.It was not damaged and had no dents on the small fragments or the pieces attached to the tip, indicating possible contact with another instrument or excessive force.The most likely cause of the reported and observed failure is a user error.Including excessive force, misalignment of the insertion, and possible contact with another instrument during use.

Brand Name
FLIPCUTTER II, SHORT 9.5MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22797431
Report Number1220246-2025-03482
Device Sequence Number8264975
Product Code HWE
UDI-Device Identifier00888867004443
UDI-Public00888867004443
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLIPCUTTER II, SHORT 9.5MM
Device Catalogue NumberAR-1204AS-95
Device Lot Number3261135006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown